What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Jun 26, 7:50 PM CST, 10 minutes earlier.
Area forecast discussion, Jun 26, 7:50 PM CST, 10 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Jackson MS
850 PM CDT Tue Jun 26 2018
...HEAT STRESS CONTINUES ACROSS THE REGION INTO MIDWEEK...
.UPDATE...
Updated for evening discussion.
&&
.DISCUSSION...
Convection in east MS should begin dying down soon, per the latest
hi-res models and the lack of diurnal heating. While outflow
boundaries continue interacting for the time being, some storms
could pop up quickly and produce heavy downpours with some gusty
winds still. After this convection dies down, conditions will
remain warm and humid overnight. Temps will only sink into the mid
70s by sunrise. /10/
Prior discussion below:
Tonight & tomorrow: The trough & associated low pressure & cold
front will swing into the Great Lakes overnight. The surface &
mid-level ridging will slowly build east overnight with some weak
height falls. This will keep a little bit of the convection
lingering into early evening but otherwise a dry & rain free night
can be expected. Warm & muggy night can be expected overnight as
high moisture lingers in the area. This will keep above normal
warmth with lows in the mid 70s.
Hot & dangerous heat stress with above normal highs continue to be
expected as low level warmth resides over the area. With slightly
drier air, we could mix out dewpoints slightly lower. However, with
thermal profiles similar & a little better mixing, we could
definitely reach the mid 90s (95+ degrees F) for areas north of the
Highway 84 corridor. Due to heat indices peaking in the 105-110
degree range for quite a few hours in the early morning through the
evening, went ahead & issued a heat advisory for this region.
HWO/graphics were updated but overall previous "Elevated" &
"Limited" areas looked on track with the advisory area & expected
muggy conditions.
As the ridge builds west tomorrow over the northern Gulf, heights
should generally fall slightly lower near 590DM, which will help
keep some convection chances around. However, most of our forcing is
off to the north & east so this should shunt most rain chances in
the east & south, mainly in the Highway 45 & I-59 corridor. In
addition, some slightly drier air should limit overall coverage. Due
to this limited the overall scope of the rain chances to mainly
slight chances due to that. Can't rule out an isolated stronger
storm due to some lapse rates but weak flow, not as favorable
orientation & limited coverage should hinder any more organized
convection. /DC/
Wednesday night through Monday: Concentration during this time
period will be on the migration/evolution of mid level ridge over
much of the southern CONUS. Models are all similar in handling
this progression in time, but differences exist in the subtle
shortwaves rotating through. For the most part, warmth in the
column will limit diurnal convective activity, however, shortwaves
rotating around the eastern periphery will initiate convection
that may pose a problem Friday as bulk shear vectors promote a
westward movement under the ridge center. Composite parameter is
showing favorable atmospheric conditions to be in place for
microbursts provided convection can become robust enough and
become oriented favorably with respect to the 0-3km bulk shear
vector. Will hold off on mentioning this in the HWO at the moment,
but this potential will have to be watched in future model runs.
As the GFS is more excited about convection Friday, its max temp
forecast looks a bit cool compared to other ensemble members.
Believe there will be convection that day, but also believe it will
hold off until the afternoon allowing temps to climb a few degrees
higher than currently advertised. /26/
&&
.AVIATION...
00Z TAF discussion:
Isold TSRA wl cont in VCTY of HBG through 01Z before dissipating
this evng. A brief reduction to MVFR at HBG wl be psbl through
01Z, otherwise VFR conds are expected to prevail areawide through
Wednesday. Wednesday aftn convection looks to be confined to east
and se MS again. /22/
&&
.PRELIMINARY POINT TEMPS/POPS...
Jackson 74 95 75 95 / 5 8 1 10
Meridian 73 96 75 96 / 33 17 6 19
Vicksburg 74 95 75 95 / 2 5 2 5
Hattiesburg 73 94 75 94 / 19 30 5 23
Natchez 73 94 75 93 / 2 10 3 12
Greenville 75 96 76 95 / 1 4 1 8
Greenwood 75 96 76 95 / 3 7 3 12
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...Heat Advisory from 10 AM to 9 PM CDT Wednesday for MSZ018-019-
025>058.
LA...Heat Advisory from 10 AM to 9 PM CDT Wednesday for LAZ007>009-
015-016-023-025.
AR...Heat Advisory from 10 AM to 9 PM CDT Wednesday for ARZ074-075.
&&Hazardous weather outlook, Jun 26, 2:48 PM CST, 5 hours 12 minutes before
Hazardous Weather Outlook
National Weather Service Jackson MS
348 PM CDT Tue Jun 26 2018
ARZ074-075-LAZ007>009-015-016-023-025-MSZ031-034-035-038>058-
272100-
Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland-
Madison LA-Franklin LA-Tensas-Lowndes-Washington-Humphreys-
Winston-Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-
Kemper-Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-
Copiah-Simpson-Smith-Jasper-Clarke-
348 PM CDT Tue Jun 26 2018
This hazardous weather outlook is for portions of southeast
Arkansas, northeast Louisiana, central Mississippi, and southwest
Mississippi.
.DAY ONE...Tonight and Wednesday
EXCESSIVE HEAT
THREAT...Elevated
TIMING...This afternoon and again Wednesday
The combination of temperatures and humidity will result in heat
index values generally peaking in a range from 104 to 107 degrees
today during the midday through afternoon hours. A heat advisory
is in effect for today and also Wednesday in these areas and
those with outdoor plans should take steps to avoid prolonged
exposure to the heat, if possible.
(https://www.weather.gov/images/jan/graphicast/1.png)
(https://www.weather.gov/images/jan/graphicast/2.png)
.DAYS TWO THROUGH SEVEN...Wednesday night through Monday
Heat stress is likely to continue to gradually increase as we go
through the remainder of the week. There is an elevated threat for
dangerous heat stress levels, especially in the Wednesday to
Friday period for locations north of the Highway 84 corridor.
Continue to monitor heat-related information while considering
outdoor plans.
(https://www.weather.gov/images/jan/graphicast/2.png)
.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations is not expected through next Monday.
MSZ018-019-025>030-032-033-036-037-272100-
Bolivar-Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-
Choctaw-Oktibbeha-Holmes-Attala-
348 PM CDT Tue Jun 26 2018
This hazardous weather outlook is for portions of central
Mississippi, and north central Mississippi.
.DAY ONE...Tonight and Wednesday
EXCESSIVE HEAT
THREAT...Elevated
TIMING...Wednesday
The combination of temperatures and humidity will result in heat
index values generally peaking in a range from 104 to 107 degrees
today during the midday through afternoon hours. A heat advisory
is in effect for Wednesday in these areas and those with outdoor
plans should take steps to avoid prolonged exposure to the heat,
if possible.
(https://www.weather.gov/images/jan/graphicast/2.png)
.DAYS TWO THROUGH SEVEN...Wednesday night through Monday
Heat stress is likely to continue to gradually increase as we go
through the remainder of the week. There is an elevated threat for
dangerous heat stress levels, especially in the Wednesday to
Friday period for locations north of the Highway 84 corridor.
Continue to monitor heat-related information while considering
outdoor plans.
(https://www.weather.gov/images/jan/graphicast/2.png)
.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations is not expected through next Monday.
LAZ024-026-MSZ059>066-072>074-272100-
Catahoula-Concordia-Jefferson-Adams-Franklin MS-Lincoln-Lawrence-
Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest-
348 PM CDT Tue Jun 26 2018
This hazardous weather outlook is for portions of northeast
Louisiana, and south central Mississippi.
.DAY ONE...Tonight and Wednesday
EXCESSIVE HEAT
THREAT...Elevated
TIMING...Mainly through the rest of this afternoon
The combination of temperatures and humidity will continue to result
in heat index values generally peaking in a range from 104 to 107
degrees through the rest of the afternoon hours. A heat advisory
is in effect for today in these areas and those with outdoor
plans should continue to take steps to avoid prolonged exposure
to the heat, if possible.
(https://www.weather.gov/images/jan/graphicast/1.png)
.DAYS TWO THROUGH SEVEN...Wednesday night through Monday
Heat stress is likely to continue to gradually increase as we go
through the remainder of the week. There is an elevated threat for
dangerous heat stress levels, especially in the Wednesday to
Friday period for locations north of the Highway 84 corridor.
Continue to monitor heat-related information while considering
outdoor plans.
(https://www.weather.gov/images/jan/graphicast/2.png)
.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations is not expected through next Monday.
23
&&
...HAZARD LEGEND...
*EXCESSIVE HEAT*
Extreme...Maximum heat index greater than 110 degrees for 3 or
more days in a row and/or air temperatures greater than 107
degrees.
Significant...Maximum heat index greater than 110 degrees
and/or air temperatures greater than 105 degrees.
Elevated...Maximum heat index 105 to 110 degrees and/or air
temperatures greater than 103 degrees.
Limited...Maximum heat index near 105 degrees and/or air
temperatures 100 to 103 degrees.
...USEFUL WEATHER WEB PAGES (URLS)...
NWS JAN Home page...
https://www.weather.gov/jan
Stay Aware, Stay Safe NWS JAN Briefing Page...
https://www.weather.gov/jan/safe
Latest Weather Briefing...
https://www.weather.gov/jan/weather_briefing
Tropical page...
https://www.weather.gov/jan/srh/tropical?office=jan
National Hurricane Center Home Page...
https://www.nhc.noaa.gov/
Find NWS JAN on Facebook...
https://www.facebook.com/NWSJacksonMS
Follow NWS JAN on Twitter...
@NWSJacksonMS
Follow NWS JAN on Youtube...
https://www.youtube.com/user/NWSJacksonMiss
In the hours before
Special weather statement, Jun 26, 4:02 PM CST, 3 hours 58 minutes before
Special Weather Statement
National Weather Service Jackson MS
502 PM CDT TUE JUN 26 2018
MSZ031-262230-
Lowndes MS-
502 PM CDT TUE JUN 26 2018
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN LOWNDES COUNTY
UNTIL 530 PM CDT...
At 502 PM CDT, Meteorologists were tracking a strong thunderstorm 8
miles southeast of Bent Oak, or 8 miles south of Columbus, moving
northeast at 5 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Columbus.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3330 8830 3329 8831 3329 8840 3336 8850
3352 8842 3345 8828
TIME...MOT...LOC 2202Z 211DEG 5KT 3338 8841
NFSpecial weather statement, Jun 26, 6:03 PM CST, 1 hour 57 minutes before
Special Weather Statement
National Weather Service Jackson MS
703 PM CDT TUE JUN 26 2018
MSZ056-270030-
Smith MS-
703 PM CDT TUE JUN 26 2018
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN SMITH COUNTY UNTIL
730 PM CDT...
At 703 PM CDT, Meteorologists were tracking a strong thunderstorm
near Burns, or 15 miles south of Morton, moving north at 10 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
This storm will remain over mainly rural areas of northwestern Smith
County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3207 8950 3207 8964 3222 8968 3222 8943
TIME...MOT...LOC 0003Z 180DEG 7KT 3213 8960
NF
Special weather statement, Jun 26, 7:15 PM CST, 45 minutes before
Special Weather Statement
National Weather Service Jackson MS
815 PM CDT TUE JUN 26 2018
MSZ051-270145-
Newton MS-
815 PM CDT TUE JUN 26 2018
...STRONG THUNDERSTORMS WILL AFFECT CENTRAL NEWTON COUNTY UNTIL 845
PM CDT...
At 815 PM CDT, Meteorologists were tracking strong thunderstorms
along a line extending from Stratton to near Newton. Movement was
east at 10 mph.
Winds in excess of 40 mph will be possible with these storms.
Strong thunderstorms will be near...
Decatur and Stratton around 825 PM CDT.
Little Rock around 845 PM CDT.
Other locations impacted by these storms include Hickory.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3223 8900 3225 8922 3254 8920 3258 8915
3258 8900
TIME...MOT...LOC 0115Z 255DEG 7KT 3249 8915 3230 8919
NFSpecial weather statement, Jun 26, 7:21 PM CST, 39 minutes before
Special Weather Statement
National Weather Service Jackson MS
821 PM CDT TUE JUN 26 2018
MSZ039-270145-
Noxubee MS-
821 PM CDT TUE JUN 26 2018
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN NOXUBEE COUNTY
UNTIL 845 PM CDT...
At 820 PM CDT, Meteorologists were tracking a strong thunderstorm
near Paulette, or 14 miles southwest of Pickensville. This storm was
nearly stationary.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
This strong thunderstorm will be near...
Prairie Point around 845 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3311 8833 3301 8834 3298 8844 3307 8853
3318 8839 3311 8832
TIME...MOT...LOC 0120Z 233DEG 4KT 3306 8842
NFSpecial weather statement, Jun 26, 7:37 PM CST, 23 minutes before
Special Weather Statement
National Weather Service Jackson MS
837 PM CDT TUE JUN 26 2018
MSZ045-046-270215-
Kemper MS-Neshoba MS-
837 PM CDT TUE JUN 26 2018
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN KEMPER AND
SOUTHEASTERN NESHOBA COUNTIES UNTIL 915 PM CDT...
At 837 PM CDT, Meteorologists were tracking a strong thunderstorm
over Herbert Springs, or 16 miles west of Meridian Station, moving
northeast at 5 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
This strong thunderstorm will be near...
Damascus around 915 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3258 8900 3266 8901 3273 8882 3258 8875
TIME...MOT...LOC 0137Z 229DEG 6KT 3262 8888
NF
Special weather statement, Jun 26, 7:46 PM CST, 14 minutes before
Special Weather Statement
National Weather Service Jackson MS
846 PM CDT TUE JUN 26 2018
MSZ039-270215-
Noxubee MS-
846 PM CDT TUE JUN 26 2018
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN NOXUBEE COUNTY
UNTIL 915 PM CDT...
At 846 PM CDT, Meteorologists were tracking a strong thunderstorm
near Paulette, or 14 miles southwest of Pickensville. This storm was
nearly stationary.
Winds in excess of 40 mph will be possible with this storm.
This storm will remain over mainly rural areas of southeastern
Noxubee County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3301 8834 3300 8845 3308 8847 3317 8832
TIME...MOT...LOC 0146Z 249DEG 4KT 3306 8841
NF
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 766437, 766438, 766441, 766442, 766445, 766446, 766448, 766449, 766452, 766455, 766460.